Ranitidine is a drug that is suspected to contain a substance classified as carcinogenic. The National Medicines Agency advises patients not to take this medicine as a consequence of the side effects.
Ranitidine is widely used to treat patients with gastric problems, but despite the harmful effects, there is still no decision to remove the drug from the pharmaceutical market.
“There has been an official announcement from the European Medicines Agency and the American Medicines Agency as well. At the moment, we have no official removal of the drug but only counseling,” said specialist Florian Risilia.
The National Medicines Agency specialists urges patients to stop taking Ranitidine and consult with doctors about other optional drugs.
“One should consult with an appropriate physician to replace this medicine with another alternative,” said Risilia.
The head of the Order of Pharmacists, Diana Toma, says there is no need to panic. Stating:
“No damage is caused by the active substance but rather by another substance found in the contents of the tablet.
“All notifications that have been made serve to protect the citizens,” said Toma.
Many patients are still unaware that they should stop taking the medicine but say they have used it often for stomach troubles but with no problems.
This is not the first time the National Medicines Agency has raised the alarm over the use of certain medications. In January, the institution released the names of several antibiotics that also had to be removed from circulation.